Alert archive / Virginia / Special Marine Warnings in 2003

Special Marine Warning 21, NWS Wakefield, VA

May 8, 2003

NWS Wakefield, VA issued this special marine warning at May 8, 2003, 3:51 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2003, 3:51 PM EDT (19:51 UTC)
Expired
May 8, 2003, 4:45 PM EDT
In force
54 min
Issued by
NWS Wakefield, VA
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special marine warning went out at May 8, 11:48 AM EDT, 4 hours 3 minutes earlier.

Area forecast discussion, May 8, 11:48 AM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1048 AM EST THU MAY 8 2003

LATEST RADAR COMPOSITES SHOW BAND OF SHOWERS AND THUNDERSTORMS
MOVING THROUGH NRN VA. GIVEN CURRENT MOTION...AND LOOKING AT LATEST
MODEL RUNS...EXPECT THAT THIS BAND MAY CLIP OUR NE
COUNTIES...ESPECIALLY THE MD ERN SHORE...SO WILL NEED TO INTRODUCE
RAIN CHCS THIS AFTERNOON. WILL ALSO INTRODUCE 20 POP OVER A SLIGHTLY
LARGER AREA...AS CONVECTIVE INDICES...MODEL AND MODIFIED WAL
SOUNDINGS INDICATE 1000 TO 1500 J/KG OVER THE AREA...AND MODELS
INDICATING POTENTIAL FOR SFC CONVERGENCE...MAINLY OVER THE ERN HALF
OF THE CWA. ANY DEVELOPMENT SHOULD BE ISOLATED HOWEVER...WITH
EXCEPTION OF THE MD ERN SHORE.

HAVE LOWERED TEMPS ACROSS THE ERN SHORE...WITH MORE CLOUDS THAN
EARLIER THOUGHT NRN SECTIONS...AND COOLING INFLUENCE OF BAY AND ATLC
KEEPING TEMPS OUT OF THE 80S SOUTH.

MARINE...NO HEADLINES...JUST MINOR ADJUSTMENTS.

.AKQ...
.MD...NONE.
.NC...NONE.
.VA...NONE.

REILLY
Hazardous weather outlook, May 8, 6:12 AM EDT, 9 hours 39 minutes before
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-081600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 AM EDT THU MAY 08 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE ON FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.

In the hours before

Special weather statement, May 8, 1:40 PM EDT, 2 hours 11 minutes before
MDZ023-081800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
140 PM EDT THU MAY 8 2003

...STRONG THUNDERSTORM OVER THE CHESAPEAKE BAY MOVING TOWARD
SOMERSET COUNTY...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF CRISFIELD...MOVING
SOUTHEAST AT 45 MPH.

THE THUNDERSTORM WILL REACH...
   LAWSONIA AND BYRDTOWN AROUND 155 PM

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. A
WARNING MAY BE REQUIRED SHOULD THE STORM STRENGTHEN. STAY TUNED FOR
UPDATES.

REILLY
&&
LAT...LON 3818 7605 3804 7620 3775 7581 3791 7563
Local storm report, May 8, 3:28 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
0328 PM EDT THU MAY 08 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

SAS
Local storm report, May 8, 3:29 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
0329 PM EDT THU MAY 08 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    1 E TAPPAHANNOCK          VA   FX TORNADO
05/08/03   ESSEX

SAS
Local storm report, May 8, 3:36 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
0336 PM EDT THU MAY 08 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    SHACKLEFORDS              VA   1.00 IN HAIL
05/08/03   KING AND QUEEN

SAS

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:16 PM EDTSpecial Marine WarningAKQ59 min
May 8, 2:12 PM EDTSevere Thunderstorm WarningAKQCaroline28 min
May 8, 3:01 PM EDTTornado WarningAKQEssex, King and Queen, Middlesex29 min
May 8, 3:18 PM EDTTornado WarningAKQGloucester32 min
May 8, 3:30 PM EDTSpecial Marine WarningAKQ45 min
May 8, 3:30 PM EDTSpecial Marine WarningAKQ45 min
May 8, 3:40 PM EDTSevere Thunderstorm WarningAKQMathews30 min
May 8, 3:51 PM EDTSpecial Marine WarningAKQ54 min
May 8, 3:51 PM EDTSpecial Marine WarningAKQ54 min
May 8, 3:51 PM EDTTornado WarningAKQGloucester14 min
May 8, 4:10 PM EDTSevere Thunderstorm WarningAKQHenrico, City of Richmond30 min
May 8, 4:39 PM EDTTornado WarningAKQHenrico16 min
May 8, 4:44 PM EDTSpecial Marine WarningAKQ46 min
May 8, 4:44 PM EDTSpecial Marine WarningAKQ46 min
May 8, 4:44 PM EDTSpecial Marine WarningAKQ46 min
May 8, 4:44 PM EDTSevere Thunderstorm WarningAKQCity of Virginia Beach26 min
May 8, 5:06 PM EDTSpecial Marine WarningAKQ39 min
May 8, 5:06 PM EDTSpecial Marine WarningAKQ39 min
May 8, 5:06 PM EDTSpecial Marine WarningAKQ39 min
May 7, 8:45 PM EDTSevere Thunderstorm WarningAKQDorchester30 min

Nearby

Special Marine Warnings in Virginia, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.